Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Quit alcohol. Getting trembling hands. Is there any cure?

Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

default
Posted on Sat, 22 Dec 2012 in Smoking and Alcohol Addiction
Question: i gave up drinking and getting trembling hands. is there any solution as i have to start a new job and i am worried that this condition may effect it. please help
doctor
Answered by Dr. Jonas Sundarakumar 3 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

Firstly, I appreciate you for giving up drinking and taking the initiative to seek help. You seem to be having alcohol withdrawal symptoms and if left untreated, can not only cause you ocuupational problems, but can put you at risk for certain serious withdrawal related complications, like seizures, etc.

Now, treatment for alcohol problems are usually in two phases.
The first phase is called "de-toxification". In this phase, the aim is to get the body out of the harmful effects of alcohol. This will include treatment of withdrawal symptoms, improving your nutritional status and treating medical complications, if any. There are effective medication which can curb your withdrawal symptoms and ensure that you have a comfortable withdrawal period.

The second phase of treatment is called "de-addiction". The main goal of this treatment is to prevent you from relapsing i.e. going back to your drinking. This is equally important when you are taking up a new job, since you can have a risk of relapse due to your urges or impulses to drink. For this, there are medications called anti-craving agents like Acamprosate and Naltrexone, which can help reduce these urges or impulses to drink. There are other medication called detterent medication, like Disulfiram, which can also help you stay away from alcohol. Along with medication, counselling is also essential to improve your motivation and confidence levels. There are many forms of psychotherapy which can be used in de-addiction, like motivational enhancement therapy, aversion therapy, hypnotherapy, etc. A combination of medication plus psychotherapy has been found to yield the best results.

So, please see a doctor, preferably a psychiatrist, for treatment of your withdrawal symptoms as well as to plan for further de-addiction therapy.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on  Psychotherapy

doctor1 MD

I have a past with ovarian cysts. Not a fun one. I m 16 years old and have had 3 surgeries to remove them. This last one, they didn t remove. I had crippling pain for months. I still have the pain but it s dulling down. yet I can still feel pressure. I have had doctor after doctor tell me it s all in my head so don t try that. I ve been to countless counselors, therapists, psychiatrists, they can t find anything wrong with my mental health. Ovarian cancer is very prevalent in my family history. Should I be concerned?

doctor1 MD

I am trying to understand the process of what my sister is goign through at the moment, she is anorexic, she is currently going through phsycotherapy... she now completely shuts herself off from her family, is this normal?
Also is there some type of guidline for a therapy program which could help me understand what's going on?

doctor1 MD

i am 15 years old and i am having wet dreams since age of 13 i am totally frustrated of it and about mastburation i try maximumly to mastburate only once in a month and i am trying to get rid of it but these wet dreams make me mad i am not able to concentrate on my studies plzzz help what should i do. i have wet dreams 2 times a week plzzz help how should i cure it also i live in delhi since i am still at the teen age is there any other way to stop wet dreams

doctor1 MD

hi my 2yr old grandson has had a viral infection for 4days now, and seems to be getting no better, he hasnt eaten for 4days now.the other problem is since he has had this at night times he is finding it hard to go to bed andsleep crying out an as if he is having a bad dream is there any connection many thanks

doctor1 MD

What are the current treatments for fibromyalgia? I am taking lyrica and tramadol

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

Hello doctor, I have been recently diagnosed with very frequent premature ventricular ectopics. I have been asked to take Inderal 10mg as required by the cardiologist. I am facing some issues and have some questions with regard to this medication:...